Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 19, 2015, 3:43 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 19, 2015, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 3:45 PM CDT | HAIL 1.75 | Huntington, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WUUS54 KTSA 192043
SVRTSA
ARC047-131-192130-
/O.NEW.KTSA.SV.W.0101.150419T2043Z-150419T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
SOUTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 430 PM CDT
* AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDLAND...
AND MOVING EAST AT 40 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING AND VEHICLES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...WITCHERVILLE...DAYTON...
GREENWOOD...CROSSROADS...BURNVILLE...MILLTOWN...WASHBURN...FORT
CHAFFEE...CHARLESTON...BRANCH...PETER PENDER AND ETNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
3514 9413 3510 9413 3507 9422 3505 9422
3503 9434 3517 9439 3542 9381 3538 9380
3532 9381
TIME...MOT...LOC 2043Z 249DEG 35KT 3513 9429
HAIL...2.75IN
WIND...60MPH
$$3 follow-up statements
982
WWUS54 KTSA 192055
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT SUN APR 19 2015
ARC047-131-192130-
/O.CON.KTSA.SV.W.0101.000000T0000Z-150419T2130Z/
FRANKLIN AR-SEBASTIAN AR-
355 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SEBASTIAN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 430 PM CDT...
AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNVILLE...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...MILLTOWN...WASHBURN...FORT
CHAFFEE...CHARLESTON...BRANCH...PETER PENDER AND ETNA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
3514 9413 3510 9413 3507 9422 3505 9422
3505 9426 3520 9432 3542 9381 3538 9380
3532 9381
TIME...MOT...LOC 2055Z 245DEG 34KT 3516 9417
HAIL...1.25IN
WIND...60MPH
$$467
WWUS54 KTSA 192112
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT SUN APR 19 2015
ARC047-131-192130-
/O.CON.KTSA.SV.W.0101.000000T0000Z-150419T2130Z/
FRANKLIN AR-SEBASTIAN AR-
412 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SEBASTIAN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 430 PM CDT...
AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT
CHAFFEE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BRANCH AND ETNA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
3515 9410 3517 9413 3523 9415 3527 9412
3542 9381 3538 9380 3532 9381
TIME...MOT...LOC 2113Z 245DEG 34KT 3523 9399
HAIL...1.00IN
WIND...60MPH
$$617
WWUS54 KTSA 192131
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT SUN APR 19 2015
ARC047-131-192141-
/O.EXP.KTSA.SV.W.0101.000000T0000Z-150419T2130Z/
FRANKLIN AR-SEBASTIAN AR-
431 PM CDT SUN APR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SEBASTIAN AND
SOUTHWESTERN FRANKLIN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 3532 9390 3523 9393 3522 9402 3513 9404
3515 9410 3517 9413 3523 9415 3527 9412
3542 9381 3538 9380 3532 9381
TIME...MOT...LOC 2112Z 245DEG 34KT 3523 9400
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:41 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 19, 12:41 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1241 PM CDT SUN APR 19 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A COLD FRONT WILL SWEEP THE AREA DURING THE PERIOD. EXPECT SHOWERS AND SOME STRONG TO SEVERE THUNDERSTORMS POSSIBLE...MAINLY FOR KMLC...KFSM...KFYV...KXNA...KROG. HOWEVER...CANNOT RULE OUT A CHANCE FOR STRONG STORMS AT KTUL...KRVS...AND KBVO...JUST LESS LIKELY. EXPECT CONVECTIVE DEVELOPMENT EARLY TO MID AFTERNOON...WITH CELLS MOVING EAST NORTHEAST 30-35 KTS. GENERALLY VFR CONDITIONS EXCEPT IN PRECIPITATION. SEE EARLIER DISCUSSION BELOW FOR MORE DETAILS. /SA && .PREV DISCUSSION... /ISSUED 1125 AM CDT SUN APR 19 2015/ DISCUSSION... EARLY MORNING CONVECTION HAS PRODUCED AN EXPANSIVE OUTFLOW BOUNDARY THAT HAS PUSHED AGGRESSIVELY EASTWARD. SATELLITE IMAGERY AND VWP DATA SUGGEST THE STABILIZED AIRMASS IS 2-3KFT DEEP AND ENCOMPASSES MUCH OF NE OK. UPWARD FORCING CONTINUES TO INCREASE OVER THE REGION IN ADVANCE OF A MID LEVEL VORT MAX CENTERED OVER SW OK AND WITHIN DIFFLUENT REGION OF MID LEVEL SPEED MAX. THE PRIMARY TROUGH AXIS AND ASSOCIATED VORT MAX REMAINS OVER FAR NW OK AND BOTH ZONES OF FORCING WILL CONTINUE EASTWARD WITH INCREASING LIFT IN THEIR ADVANCE. THE MOST FAVORABLE COMBINATION OF SHEAR / INSTABILITY LOOKS TO REMAIN ACROSS SE OK AND INTO WEST CENTRAL AR...HOWEVER EVEN THIS REGION MAY BE NORTH OF THE PRIMARY WARM SECTOR WHICH WILL BE ESTABLISHED FURTHER SOUTH FROM THE ARKLATEX EASTWARD. FURTHER NORTH THE INFLUENCE FROM THE AFOREMENTIONED OUTFLOW BOUNDARY IS LIKELY TO SIGNIFICANTLY REDUCE INSTABILITY RECOVERY DESPITE INCREASINGLY COLD TEMPS ALOFT. SUPERCELL STORM STRUCTURE IS MOST LIKELY ACROSS SE OK INTO WEST CENTRAL ARKANSAS THIS AFTERNOON WITH LARGE HAIL POTENTIAL /AROUND 2 INCHES IN THE STRONGEST STORMS/ WITH LIMITED LOW LEVEL SHEAR KEEPING THE TORNADIC THREAT LIMITED. FURTHER NORTH A MIXTURE OF MULTICELL AND PERIODIC SUPERCELL STRUCTURE IS LIKELY WITH HAIL THE PRIMARY CONCERN. THE BACKGROUND VORTICITY FIELDS MAY ALLOW FOR PERIODIC LOW LEVEL ROTATION AND FUNNEL CLOUDS WITH ANY STORMS FURTHER NORTH...WEAK LOW LEVEL WINDS AND A LARGELY STABILIZED BOUNDARY LAYER SUGGEST ANY TOR THREAT WILL REMAIN VERY LOW ACROSS THIS REGION. OUTLOOK GRAPHICS ON OUR WEBPAGE WILL CNOTINUE TO BE UPDATED WITH THE LATEST THINKING. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 46 66 48 / 60 10 10 10 FSM 75 49 70 48 / 50 30 10 10 MLC 73 48 70 44 / 50 10 0 10 BVO 68 43 67 41 / 60 10 10 0 FYV 69 44 62 41 / 50 40 10 10 BYV 69 46 63 43 / 50 60 10 0 MKO 71 45 67 46 / 50 20 10 10 MIO 65 46 65 43 / 50 30 10 0 F10 72 47 68 46 / 50 10 0 10 HHW 73 50 70 44 / 50 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...02
Hazardous weather outlook, Apr 19, 1:07 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT SUN APR 19 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT SUN APR 19 2015
...SEVERE WEATHER CHANCES INCREASE THIS AFTERNOON AND EARLY EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OF A LINE FROM FAYETTEVILLE TO MCALESTER.
ONSET...3 PM TO 8 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...2 PM TO 9 PM.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON THROUGH EVENING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTERNOON.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY FROM MID AFTERNOON THROUGH THE EARLY EVENING HOURS...
ESPECIALLY ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
LARGE HAIL...AROUND 2 INCHES...WILL BE POSSIBLE WITH THE STRONGEST
STORMS. ADDITIONALLY...A LIMITED RISK OF TORNADOES WILL EXIST
GENERALLY ALONG AND SOUTH OF A LINE FROM MCALESTER TO FAYETTEVILLE.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WHICH MAY PRODUCE ISOLATED FLASH FLOODING.
GUSTY NORTH WINDS WILL OVERSPREAD THE REGION AS A COLD FRONT SWEEPS
THROUGH LATE THIS AFTERNOON AND EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY THROUGH SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A BRIEF DRY PERIOD IS EXPECTED MONDAY BEFORE THE WEATHER PATTERN
RETURNS TO AN UNSETTLED STATE. THIS WILL RETURN THUNDERSTORM
CHANCES TO THE REGION FOR MUCH OF THE WORK WEEK...WITH PERIODIC
CHANCES FOR SEVERE WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Apr 19, 3:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL POTEAU 35.05N 94.62W
04/19/2015 M0.75 INCH LE FLORE OK PUBLIC
&&
SAALocal storm report, Apr 19, 3:16 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL POTEAU 35.05N 94.62W
04/19/2015 M1.00 INCH LE FLORE OK EMERGENCY MNGR
&&
PBSLocal storm report, Apr 19, 3:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL POTEAU 35.05N 94.62W
04/19/2015 E1.75 INCH LE FLORE OK EMERGENCY MNGR
REPORT CAME IN FROM SOUTH SIDE OF TOWN
&&
LACYLocal storm report, Apr 19, 3:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL MANSFIELD 35.06N 94.25W
04/19/2015 E0.88 INCH SEBASTIAN AR EMERGENCY MNGR
&&
SAALocal storm report, Apr 19, 3:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL MIDLAND 35.09N 94.35W
04/19/2015 M1.75 INCH SEBASTIAN AR EMERGENCY MNGR
&&
PBSLocal storm report, Apr 19, 3:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL WITCHERVILLE 35.14N 94.26W
04/19/2015 E1.75 INCH SEBASTIAN AR PUBLIC
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| Apr 19, 4:28 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
| Apr 19, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 41 min |
| Apr 19, 5:20 PM CDT | Special Weather Statement | TSA | Benton | 40 min |
| Apr 19, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 26 min |
| Apr 19, 6:00 PM CDT | Special Weather Statement | TSA | Franklin | 30 min |
| Apr 19, 6:08 PM CDT | Special Weather Statement | TSA | Franklin | 37 min |
| Apr 19, 6:12 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 48 min |
| Apr 19, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.